Pimple Cortizone Injection Didn't Work?
- Asked by Scooter0114
- 1 year ago
I had a large pimple/cyst and got it injected with cortizone a week ago. The pimple is actually larger now. Since it is a week out, I know it isn't just the initial swelling. This thing is on my forehead and hurts when I make any facial expressions. Are their other treatments besides injections for cystic acne? I am female, late thirties. I've also had a bout with gastritis and am reluctant to try antibiotics because I know they will be horrible on my stomach.
Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.
Acne injections work well
If its a really bad cyst sometimes it needs more than one injection and you should go back to your doctor asap for an evaluation. It also may be infected and may need oral antibiotics. There are lots of choices for antibiotics and not all are bad on the stomach. Either way, you need to see your doctor.
Intralesional injection for acne
Given that it has been a week since your injection, and your pimple/cyst actually feels larger, I suggest you go back to your doctor for an opinion. Does the skin around the injected area look red? If so, there may be an infection going on, in which case an antibiotic does seem necessary. If there indeed is an infection, it may be better to go check with your doctor, a drainage may be considered to reduce the chance of scarring. On a long term basis, Accutane would be the way to go, unless your cyst is an one-off occurrence.
Recent Acne Treatment Reviews
Acne Treatment Photos
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.